Oct 15, 2006
My sister started treatment for HIV a couple of years ago.She lives in Uganda and is taking antiretroviral drugs.Recently she started to experience memory loss,coordination problems and harms herself in the process.Is there a cure for this?She has no other infections.
| Response from Dr. Horwath
Some people develop memory loss and coordination problems as a result of the effects of HIV on the central nervous system. This happens if the antiretroviral medication fails to suppress the HIV (in other words, if the viral load is high). I don't know if your sister has access to tests such as viral load in Uganda. If she does, this would tell her and her doctor if the antiretroviral medication is suppressing her HIV or not. If not, then she would probably need a new regimen of medications. Effective antiretroviral treatment is the most effective treatment for these symptoms.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.